MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS COMBINED PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS COMBINED PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000383
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that aspiration stopped during ultrasound (us) or irrigation/aspiration (ia) mode of cataract surgery (with intraocular lenses implant).Turn off the error code and repeat turning off and on continuous irrigation to complete surgery.The surgery was completed after replacing the product with another one.There was no patient impact.
 
Additional Manufacturer Narrative
The used pak was visually inspected and no obvious defects were found.The small part tray was not returned with the product.Both irrigation and aspiration luers were intact.Flare shape was observed in the blue socket fitting at the aspiration tubing insertion end.The product was tested using the unity console with the current software.The product could prime and tune with the handpiece, the 0.9 millimeter aspiration bypass system (abs) tip and infusion sleeve from the lab stock successfully.No message code appeared on the screen.Fluid air exchange (fa/x) function at the setting of 30 millimeters of mercury (mmhg) was performed on the infusion manifold.No air traveled from the console to the infusion cannula until the air control increased to 55 mmhg.The infusion air line was cut near the filter to test for air flow.Air came from the air source in the setting of 30 mmhg.Connecting the infusion air line together with a lab stock male-to-male fitting, no air came from the infusion air line.Tapping the air filter on the console arm tray, air came from the infusion manifold.The air filter did not generated air normally to the infusion cannula line.The ips/rps/aps sensor accuracy, aspiration and irrigation flow rate tests functioned per specification.The max vacuum level was 713.6 mmhg on the prime test results data.The product passed functionality per procedure.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event as the product functioned per specifications.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.No further investigative or manufacturing actions are warranted at this time due to the product meeting specifications.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY TOTAL PLUS COMBINED PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22573941
Report Number1644019-2025-02417
Device Sequence Number18533392
Product Code LRO
UDI-Device Identifier00380650003836
UDI-Public(01)00380650003836(17)270131(11)250227(10)1797N1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000383
Device Lot Number1797N1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown